Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Denver/Boulder, CO

March 27, 2021Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this fire weather watch at Mar 27, 2021, 1:31 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 29, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 1:31 PM MDT (19:31 UTC)
In effect from
Mar 29, 2021, 12:00 PM MDT
Expired
Mar 28, 2021, 11:58 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS85 KBOU 271931
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
131 PM MDT Sat Mar 27 2021

COZ247-281215-
/O.NEW.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
131 PM MDT Sat Mar 27 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN COUNTY...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through Monday evening.

* Affected Area...Fire Weather Zone 247.

* Timing...Monday afternoon and early evening. 

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Strong winds combined with low relative humidity may 
  cause new fire starts to rapidly spread and grow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
072 
WWUS85 KBOU 280942
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
342 AM MDT Sun Mar 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR LINCOLN COUNTY...

COZ246-282345-
/O.EXA.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
342 AM MDT Sun Mar 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
NORTHERN LINCOLN COUNTY...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through early Monday evening.

* Affected Area...Fire Weather Zone 246.

* Timing...Monday afternoon and early evening.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Strong winds combined with low relative humidity may 
  cause new fire starts to rapidly spread and grow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ247-282345-
/O.CON.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
342 AM MDT Sun Mar 28 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR SOUTHERN LINCOLN COUNTY...

* Affected Area...Fire Weather Zone 247.

* Timing...Monday afternoon and early evening.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Strong winds combined with low relative humidity may 
  cause new fire starts to rapidly spread and grow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
722 
WWUS85 KBOU 281758
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1158 AM MDT Sun Mar 28 2021

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY
MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
LINCOLN AND EASTERN ELBERT COUNTIES...

COZ246-247-290200-
/O.UPG.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/
/O.NEW.KBOU.FW.W.0005.210329T1800Z-210330T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1158 AM MDT Sun Mar 28 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN AND EASTERN ELBERT 
COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Monday afternoon and early evening.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Strong winds combined with low relative humidity may 
  cause new fire starts to rapidly spread and grow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 9:19 AM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 27, 9:19 AM MDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
919 AM MDT Sat Mar 27 2021

.UPDATE...
Issued at 911 AM MDT Sat Mar 27 2021

Dense fog has dissipated so the highlight was allowed to expire.
Some minor wind adjustments around Denver, otherwise no other changes
to the forecast at this time.

UPDATE Issued at 435 AM MDT Sat Mar 27 2021

Areas of dense fog were spreading southward into northern areas of
the Denver metro area. May need to extend Dense Fog Advisory
further south.

&&

.SHORT TERM...(Today and tonight)
Issued at 318 AM MDT Sat Mar 27 2021

NNW flow aloft will be over the area today and tonight.  Cross-
sections show enough moisture will linger in the mtns for a chc of
snow showers this morning with decreasing activity by aftn.  Across
the plains it will be mainly dry, although can't rule out an isold
shower or two over the far nern corner from late aftn into the early
evening hours.  Otherwise windy conditions will develop over the
plains with gusty north winds up to 40 mph in the aftn.  Highs will
be in the lower to mid 50s over nern CO.

.LONG TERM...(Sunday through Friday)
Issued at 320 AM MDT Sat Mar 27 2021

Upper ridging is in place over the CWA on Sunday, followed by
strong west-southwesterly jet level flow on Monday ahead of the
next upper trough. By 12Z Tuesday, that trough is just getting
into western Colorado. Models show weak subsidence over the
forecast area on Sunday and Sunday evening. Upward vertical
velocity moves into the CWA early Monday morning. The energy is
fairly strong by Monday afternoon and night. The low level wind
patterns are dominated by downsloping Sunday through Monday night.

Looking at moisture, Sunday through Monday are very dry. By Monday
afternoon and night, moisture is on the increases ahead of the next
system. Will get pops up into the "likely" range for the mountains
Monday afternoon and night. For the plains, "chance"s are good
at this time for Monday night into the extended period. The QPF
fields do not show significant amounts of precipitation with this
system, at least through Monday night.

For temperatures, Sunday's highs are 4-9 C warmer than today's highs.
Monday's readings come up another 3-5 C from Sunday's. Both days
will see above normal temperatures.

For the later days, Tuesday through Friday, the upper trough pushes
eastward across Colorado and the CWA Tuesday and Tuesday night.
Strong north-northwesterly flow aloft is over the CWA Wednesday
morning on the back side of the trough. There is weaker northwesterly
flow aloft Wednesday night into Thursday night, with flat upper
ridging Thursday night and Friday. Precipitation is possible Tuesday
and Tuesday evening, then dry weather moves back into the CWA
through next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 911 AM MDT Sat Mar 27 2021

VFR anticipated through the period. Northeast winds at KDEN this
morning in response to Longmont anticyclone, is expected to
trend more northerly by 17z with some stronger gusts 20-25 kts at
that time. Normal transition to drainage expected by 03z this
evening.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Cooper
SHORT TERM...RPK
LONG TERM...RJK
AVIATION...Cooper
Hazardous weather outlook, Mar 27, 10:20 AM MDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1020 AM MDT Sat Mar 27 2021

COZ030>051-281630-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1020 AM MDT Sat Mar 27 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There will be a chance of snow showers in the mountains today,
then diminishing this evening. Gusty north winds up to 40 mph
will occur across the plains this afternoon. Temperatures this
afternoon will be slightly warmer than yesterday, but still below
normal.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds are expected to strengthen Monday as a Pacific system nears
the Central Rockies with gusts of 35-55 mph possible across the
Front Range and eastern plains. This next weather system will
bring a quick shot of light snow to the mountains with a few
inches possible, as well as a sharp cooldown Monday night and
Tuesday. Some of light snow may spread onto the I-25 Corridor, but
light accumulations are expected. Drier and warmer weather will
then return for the latter half of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:57 AM MDTDense Fog AdvisoryBOULarimer, Morgan, Weld4 hr
Mar 27, 5:51 AM MDTSpecial Weather StatementBOUAdams, Denver, Washington54 min

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.